Lousy night!

Fortunately my pain has been quite a bit better until the last couple of weeks, but last night was particularly bad with back, leg and generalised pain. Unfortunately I have no reaction to any of the normal painkillers, and only gabapentin out of the specialised ones. Sadly, this has such horrendous visual and psychological effects that it's not practicable.

Last night I took 100mg tramadol. No pain relief or psychological effects. I spent three hours awake, scratching myself to bits, as I do with morphine. Strangely, I only have this problem at night. I now have a horrendous headache.

5 Replies

oldestnewest
  • Aw Heck - I really feel for you.I cannot tolerate any of the usual pain relief and have done the usual rounds of Amytriptyline, gabapentin, pregabalin, Duloxetine and now lidocaine infusions! I have horrendous side effects rendering me a wreck of one description or another! I have now come off all my meds (with docs and specialist consent) and take only Levothyroxine and Citalopram while I have a course of infusions to see if they work. I have a lot of 'itchiness' too though this has improved when I came off the tablets. I really hope you feel better soon and get relief from your generalised pain and the headache. Maggie x x

  • That sounds rubbish. Can you ask pharmacist if antihistamines will help the itching? I find some morphine-based medications (tramadol, co-dydramol) mess with my sleep and sometimes throw me into a period of being awake once the drowsiness has worn off - seem to remember a pain consultant telling me this can happen but I can't remember why.

    I tend to get up and find something to do, even if it's watching TV. It beats fretting about not being asleep.

    Hope you have a better night.

  • I've tried various antihistamines with no luck.

    I came down and went on the computer.

  • Sometimes this is caused by your blood, and only one course of treatment is to keep changeing the medications, if anti iinflamaties are taken this can be associated with yellow blue bruises that do not follow the way of a normal bruise, try antihystamines although I find that tthis will be no help, Sometimes steady itching can be caused by sheets, change of temp in bedroom or mental axiatey caused by the pain, hence the saying climbing the wall with it.

    Try relaxation techniques at bedtime, this may cause some relief. Also reduce pain controll and use a tens this may help you relaxe more at night.

    Some people that have real agravation at night can relax so deep that they say can reduce heart rate and get to near nervana, please do not shoot the messenger, good luck and I hope you begin to be to sleep well as many pain disabled are always having tirdness throughout the day. GOOD LUCK. EXCUSE SPELLING.

  • Hope horrible headache has gone and this finds you in a better place.